MAUDE Adverse Event Report: MICROVENTION INC WEB ANEURYSM EMBOLIZATION SYSTEM; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION INC WEB ANEURYSM EMBOLIZATION SYSTEM; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-5-2-MVI-3
Medical Device Problem Codes Unintended Movement (3026); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation findings: based on a review of the device¿s risk documentation, the reported event did not indicate there was the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformance's.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are two (2) complaints from the last 2 years recorded in the complaint handling system with this batch number at the time of this investigation.Based on a review of the last 2 years of complaint data, and at the time of this investigation, no systemic issues have been identified for this batch number that would have caused or contributed to the reported event.Ifu review (additional information can be found in the ifu): potential complications: potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.Warnings: advance and retract the web embolization device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the web embolization device if excessive friction is noted and check for damage.Do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.The web embolization device cannot be detached with any other power source other than a web detachment control device.Ensure that at least two web detachment control devices are available before initiating an embolization procedure - instructions for use: detachment of the web embolization device: 34.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.35.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the web embolization device does not move during the connection process.36.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.37.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.38.Verify the web embolization device position before pressing the detachment button.39.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.40.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not web embolization device movement.If the web embolization device does not detach, push the detachment button again.If the web embolization device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.41.Verify the position of the web embolization device angiographically through the guide catheter.42.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the web embolization device remains within the microcatheter.Investigation conclusion: the physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
As reported: basilar apex aneurysm.The physician deployed web sl5x2 and had a difficult detachment and needed to stent across left p1 because the device was limiting flow.The physician attempted to detach pusher wire from implant by advancing via microcatheter up to the proximal marker and holding tension.Physician deployed a lvis evo 3.5x17 and when re-sheathing; the stent interfered with the web proximal marker and both the web and stent were intertwined and "cinched" in the via-17 microcatheter.The physician advanced the benchmark and sofia 5 fr 125 distal and took the whole system out.He re-accessed the aneurysm and successfully deployed another web sl 5x2 with no issues and no stent.The patient is good and was discharged the following day.No other incident information was provided.Device was discarded by the facility.
 
Additional Manufacturer Narrative
Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Investigation conclusion: the investigation of the returned web system found the proximal connector kinked at the brown lead wire joint and the web implant to be separated from the pusher.The implant was not returned for evaluation.The device did not pass continuity and resistance testing due to the connector damage.However, the heater coil pet was found burnt and the tether was found melted at the distal end, indicating thermal activation did occur; therefore, the damage to the connector likely occurred post-activation.The physical evaluation of the device could not identify the conditions or circumstances that led to the proximal connector damage, but the damage is consistent with the device experiencing forces exceeding the pusher's yield strength.The detachment controller used in the procedure was not returned for evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
As reported: basilar apex aneurysm.The physician deployed web sl5x2 and had a difficult detachment and needed to stent across left p1 because the device was limiting flow.The physician attempted to detach pusher wire from implant by advancing via microcatheter up to the proximal marker and holding tension.Physician deployed a lvis evo 3.5x17 and when re-sheathing; the stent interfered with the web proximal marker and both the web and stent were intertwined and "cinched" in the via-17 microcatheter.The physician advanced the benchmark and sofia 5 fr 125 distal and took the whole system out.He re-accessed the aneurysm and successfully deployed another web sl 5 x 2 with no issues and no stent.The patient is good and was discharged the following day.No other incident information was provided, however the device was returned and evaluated.Please see d10, h3, h6 and h11.

Brand Name
WEB ANEURYSM EMBOLIZATION SYSTEM
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22120258
Report Number2032493-2025-90208
Device Sequence Number19861027
Product Code OPR
UDI-Device Identifier00842429110843
UDI-Public(01)00842429110843(11)240820(17)270731(10)0000680204
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW5-5-2-MVI-3
Device Lot Number0000680204
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENCHMARK DETAILS UNKNOWN; LVIS EVO 3.5 X 17, LOT: 0000449548, MODEL: LEV3517; SOFIA 5 FR 125, DETAILS UNKNOWN; VIA-17 CATHETER DETAILS UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale